Hail, Ziebach
- When
- September 10, 8:15 PM MST
- Where
- Ziebach County, 21 mi NE of Cherry Creek
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.817, -101.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 10, 1:15 PM MST, 7 hours earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 215 PM MDT FRI SEP 10 2004 .DISCUSSION...20Z SURFACE ANALYSIS HAD WEAK LOW NEAR KABR WITH COLD FRONT STRETCHING THROUGH FAR SOUTHWEST SD INTO CENTRAL WY. FRONT HAS STALLED...MOVED BACK NORTH A BIT AND SHARPENED OVER THE PAST FEW HOURS. THIS IS IN RESPONSE TO SHORTWAVE ENERGY OVER CENTRAL WY. AN AREA OF ELEVATED CONVECTION CONTINUES AHEAD OF THE SHORTWAVE OVER WY. A SMALL AREA OF -TSRA HAS DEVELOPED ALONG FRONT IN EAST CENTRAL WY. FINALLY...ANOTHER WEAK WAVE OVER NORTHEAST CO SUPPORTING -TSRA OVER WESTERN NE. NOT A LOT OF RAIN REACHING THE GROUND WITH ANY OF THESE CLUSTERS...NOR MUCH LIGHTNING AT THE MOMENT. UPPER RIDGE WILL BUILD IN BEHIND WY SHORTWAVE THIS WEEKEND. RIDGE BREAKS DOWN EARLY NEXT WEEK LEAVING ZONAL TO SOUTHWEST FLOW ALOFT. TONIGHT...EXPECT ISOLATED TO SCATTERED -TSRA TO MARCH ACROSS CWA AS SHORTWAVE ENERGY MOVES THROUGH REINFORCING COLD FRONT. NOT MUCH QPF EXPECTED. LOWS NEAR GUIDANCE APPEAR REASONABLE. SATURDAY/SUNDAY...BUILDING THERMAL RIDGE WILL BRING WARMING TEMPERATURES WITH READINGS WELL INTO THE 80S...THE LAST TIME WE/LL SEE WIDESPREAD 80S FOR A WHILE. UPPER RIDGE SHOULD PRECLUDE THE DEVELOPMENT OF DIURNAL CONVECTION GIVEN DRY LOWER TROPOSPHERE. SUNDAY NIGHT/MONDAY...SHORTWAVE MOVING ACROSS NORTHERN ROCKIES INTO NORTHERN PLAINS WILL DEVELOP LOW THAT WILL MOVE ACROSS SOUTHERN ND. COLD FRONT WILL DIVE SOUTH BEHIND LOW...LIKELY AHEAD OF ETA FORECAST AND MAYBE FASTER THAN GFS...WHICH PUTS IT IN KRAP BY 12Z MONDAY. THUS...COOLER READINGS PUT IN MONDAY FORECAST. TUESDAY THROUGH FRIDAY...COOLER/MORE SEASONABLE TEMPERATURES WILL PERSIST FOR THE REST OF THE WEEK. ZONAL/SOUTHWEST FLOW ALOFT IS TYPICALLY AN ACTIVE PATTERN FOR US WITH PERIODIC DISTURBANCES PRODUCING CHANCE POPS FOR THE FORESEEABLE FUTURE. && .UNR...WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. HELGESON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 606 AM MDT FRI SEP 10 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111200- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 606 AM MDT (706 AM CDT) FRI SEP 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHWEST SOUTH DAKOTA TODAY...NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
858 PM MDT FRI SEP 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL KEYSTONE 43.89N 103.43W
09/10/2004 1.25 INCH PENNINGTON SD LAW ENFORCEMENT
0812 PM HAIL 7 SW RAPID CITY 44.00N 103.33W
09/10/2004 0.75 INCH PENNINGTON SD NWS EMPLOYEE
0811 PM HAIL 4 SW RAPID CITY 44.03N 103.29W
09/10/2004 0.75 INCH PENNINGTON SD NWS EMPLOYEE
0815 PM HAIL 1 W HERMOSA 43.84N 103.21W
09/10/2004 1.00 INCH CUSTER SD TRAINED SPOTTER
&&
UNR STAFFThe Rapid City radar (KUDX), 150 km away, was scanning. The volume nearest the first event began at 03:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422441.